Jump to content

Potassium supplement


Ernie
 Share

Recommended Posts

Hi everyone,

I know many of you are taking potassium supplement (K+).

What I would like to know is what symptoms does it help you with, ie muscle pain, weakness, nausea or anything else that you might be aware?

Thanks for your comments.

Ernie

Link to comment
Share on other sites

I was on potassium whilst on florinef. I didn't have any side effects personally, but I did look up info for you, which you can look at via these links:

http://www.drugs.com/potassium.html

and this one specifies which drugs should never be combined with potassium supplements and why.

ttp://www.wholehealthmd.com/refshelf/substances_interact/0,1661,10086,00.html

Nina

Link to comment
Share on other sites

Hi,

Thanks for caring about me and warning me against the side effects of too much K+.

I will explain a bit more my question. I am presently taking K+ prescribed by my endocrinologist and I find that it helps with some of my symptoms. I was wondering if it does the same for some of you?

What I want to understand is if the K+ is helping other people like it is helping Morgan and I or are we just the only two who feel a difference when we are on it?

Perhaps some of you are taking it because you have low serum K+ but don't feel the difference.

My question is more: what is your own perception of what K+ helps you with?

For example: Does it give you more energy? Do you feel less hungry? Do you have less muscle pain? or any other perception of that sort.

Link to comment
Share on other sites

I am not on florinef but I do take potassium supplements at times. In my case, we discovered that my body depletes potassium when I have these autonomic crashes. Apparently heightened stress (be it from a physical or emotional cause) can cause the kidneys to either use more or deplete more potassium.

I can tell when I need the extra potassium although I will say it took me years to figure out this aspect of my body. I start to get more muscle cramps especially in my feet and my heart rate will be more unstable.

I am also allergic to several foods that are high in potassium which is another reason for the supplements.

When I take the potassium I have fewer muscle spasms and muscle twitches and my heart rate becomes less eratic. I do have to be really careful about nausea though as almost all of the potassium supplements are harsh on my tummy. I have learned to eat a full meal immediately prior to taking the potassium.

Link to comment
Share on other sites

I've been on K+ for about two years. I assumed it was to compliment the increased sodium I take. I don't think I retain either one very well. I don't now if it helps any symptoms particularly but it is an interesting question that I'm going to ask dr on mon at next appt. Mine comes in capsule form and i take it in the morning.

Link to comment
Share on other sites

ernie et al -

i initially had potassium problems when on florinef and actually stopped florinef (several years ago and without a problem at the time) b/c the large amounts of potassium i was having to take were causing me GI problems. i've been hospitalized b/c of severe hypokalemia.

now i have potassium problems no matter what and was just put back on supplements a few months ago. we're thinking it may be related to malabsorption issues as a lot of my other vitamin/mineral levels have been coming up as low as well. for me i don't feel "better" per se when on potassium but i do feel much worse if my levels are even borderline low. it's also a guarantee for me that if i have even a few days of my gastroparesis acting up to the point of throwing up then my potassium is sure to drop even more.

so my potassium issues are/were made worse by florinef in years past but not now. now it's just another element of fun in my wacky body that we always have to keep a close eye on. even when i'm eating lots of K+ rich food/drink.

:lol: melissa the banana eater

Link to comment
Share on other sites

Ernie, I had to go to er last night, for ear infections which I didn't have ,of course, but they wigged about my bp, of course.

Even though I take K+ supplements and eat high K+ foods, it was still low last night. I noticed I was having major tremors and twitches in the er, so thought that was weird. I came home and took an extra one and am better today, so I have to say, I really do notice when I am lower than I should be. And taking it does help quite a bit. morgan

Edited by morgan617
Link to comment
Share on other sites

Hi girls,

Thanks for the answers.

Doctors were telling me that my potassium problem was part of POTS but I realize that only a few of you have the same problem so tomorrow I will be able to tell my doctor that K+ loss is not part of POTS. I wonder what's the problem with my body!

Morgan, I hope they treated you well this time at the ER! I just got up and my muscles are sore. I can't wait to take my K+ to feel better.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...